Alert archive / Wisconsin / Wind Advisories in 2010
Wind Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Sep 3, 2010, 5:08 AM CDT for Door County, Wisconsin. It took effect at Sep 3, 2010, 1:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2010, 5:08 AM CDT (10:08 UTC)
- In effect from
- Sep 3, 2010, 1:00 PM CDT
- Expired
- Sep 4, 2010, 6:23 AM CDT
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
684 WWUS73 KGRB 031008 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 508 AM CDT FRI SEP 3 2010 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .DEEPENING LOW PRESSURE OVER LAKE SUPERIOR WILL PRODUCE STRONG WINDS ACROSS DOOR COUNTY THIS AFTERNOON AND EVENING. WEST WINDS WILL INCREASE TO 30 TO 35 MPH DURING THE LATE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 50 MPH ARE POSSIBLE. WIZ022-031815- /O.NEW.KGRB.WI.Y.0003.100903T1800Z-100904T0600Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 508 AM CDT FRI SEP 3 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY. * WEST WINDS WILL INCREASE DURING THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS WHILE BECOMING NORTHWEST. * WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH DURING THE AFTERNOON AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE. * LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
759 WWUS73 KGRB 031732 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1232 PM CDT FRI SEP 3 2010 ...STRONG WINDS EXPECTED ACROSS DOOR COUNTY THIS AFTERNOON AND EVENING... .DEEPENING LOW PRESSURE OVER NORTHERN LAKE SUPERIOR WILL PRODUCE STRONG WINDS ACROSS DOOR COUNTY THIS AFTERNOON AND EVENING. WEST WINDS WILL INCREASE TO 25 TO 35 MPH DURING THE LATE AFTERNOON... VEER NORTHWEST AND CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 50 MPH ARE POSSIBLE. WIZ022-040000- /O.CON.KGRB.WI.Y.0003.100903T1800Z-100904T0600Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1232 PM CDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * WEST WINDS WILL INCREASE DURING THE AFTERNOON...TURN NORTHWEST AND CONTINUE INTO THE EVENING HOURS. * WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH DURING THE AFTERNOON AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE. * LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AK
769 WWUS73 KGRB 040011 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 711 PM CDT FRI SEP 3 2010 ...STRONG WINDS ACROSS DOOR COUNTY THIS EVENING... .A DEEP LOW PRESSURE SYSTEM NORTHEAST OF LAKE SUPERIOR WILL PRODUCE STRONG WINDS ACROSS DOOR COUNTY THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE. WIZ022-040600- /O.CON.KGRB.WI.Y.0003.000000T0000Z-100904T0600Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 711 PM CDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING. * WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED THIS EVENING. GUSTS TO 50 MPH ARE POSSIBLE. * LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
323 WWUS73 KGRB 040516 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1216 AM CDT SAT SEP 4 2010 ...STRONG WINDS ACROSS DOOR COUNTY WILL CONTINUE OVERNIGHT... .A DEEP LOW PRESSURE SYSTEM NORTHEAST OF LAKE SUPERIOR WILL PRODUCE STRONG WINDS ACROSS DOOR COUNTY OVERNIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY IN NORTHERN DOOR COUNTY. WIZ022-041330- /O.EXT.KGRB.WI.Y.0003.000000T0000Z-100904T1400Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1216 AM CDT SAT SEP 4 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. * STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT. * WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED. GUSTS TO 50 MPH ARE POSSIBLE. * LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
344 WWUS73 KGRB 041123 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 623 AM CDT SAT SEP 4 2010 ...STRONG WINDS WILL DIMINISH TODAY... .A STORM SYSTEM NORTH OF LAKE HURON WILL MOVE FURTHER EAST TODAY AND WINDS WILL SLOWLY DIMINISH. WIZ022-041230- /O.CAN.KGRB.WI.Y.0003.000000T0000Z-100904T1400Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 623 AM CDT SAT SEP 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL DIMINISH TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. WINDS MAY BE A BIT STRONGER THIS MORNING IN FAR NORTHERN DOOR COUNTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Sep 3, 4:26 AM CDT, 42 minutes earlier.
Area forecast discussion, Sep 3, 4:26 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CDT FRI SEP 3 2010 .SHORT TERM...TODAY THROUGH SATURDAY. 500MB LOW OVER THE MINNESOTA ARROWHEAD AT 06Z SHOULD DEEPEN AS 70 KNOT JET OVER EASTERN NEBRASKA ROTATES AROUND THE BASE OF THE UPPER TROUGH. SURFACE LOW FORECAST TO DEEPEN AS IT MOVES ACROSS LAKE SUPERIOR. CYCLONIC FLOW AND MOISTURE PICKED UP FROM LAKE SUPERIOR SHOULD HELP PRODUCE SCATTERED SHOWERS THROUGH EARLY EVENING...ESPECIALLY IN THE NORTH. WHAT WILL BE MOST NOTICEABLE TO MOST PEOPLE WILL BE THE WIND AND HOW MUCH COOLER IT IS THAN YESTERDAY. IN FACT THIS MAY BE THE COOLEST DAY SINCE JUNE 8TH IN MANY PLACES. TIGHTENING GRADIENT WILL PRODUCE WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH JUST ABOUT EVERYWHERE. STRONGER WINDS EXPECTED OVER THE DOOR PENINSULA WHERE THERE WILL BE EXCELLENT MIXING DOWN OF STRONGER WINDS ALOFT DUE TO INSTABILITY CAUSED BY THE COOL AIR FLOWING OVER THE RELATIVELY WARM WATERS OF THE BAY. CLOUDS AND EVENING SHOWERS SHOULD DIMINISH TONIGHT BUT THERE SHOULD BE ENOUGH WIND TO KEEP TEMPERATURES FROM DROPPING MUCH MORE THAN 10 DEGREES FROM THIS AFTERNOON/S HIGHS. IN FACT THE NORTHWEST WIND FLOWING OVER LAKE SUPERIOR MAY KEEP CLOUDS AND THE MILDEST TEMPERATURES IN THE NORTHWOODS AREA. SATURDAY WILL BE A BIT BREEZY WITH HIGHS ABOUT 10 DEGREES BELOW NORMAL AND LOW DEWPOINTS. SOME DIURNAL CLOOUDS EXPECTED IN THE AFTERNOON BUT IT SHOULD BE DRY ENOUGH TO PREVENT ANY SHOWERS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN SATURDAY NIGHT... BRINGING COOL CONDITIONS UNDER CLEAR SKIES AND LIGHT WINDS. HAVE ADDED AREAS OF FROST IN THE TYPICALLY COLDER LOCATIONS OF NORTH CENTRAL WISCONSIN. WOULD NOT BE SURPRISED IF THE AREAL COVERAGE IS EXPANDED SOME IN LATER SHIFTS. SUNNY SKIES ARE EXPECTED ON SUNDAY AS HIGH PRESSURE WILL SLIDE EAST OF THE STATE. ATTENTION TURNS TO 850MB WARM ADVECTION AS NEXT SYSTEM APPROACHES FROM THE WEST SUNDAY NIGHT. THE COMBINATION OF 850MB WARM ADVECTION AND STEEPENING MID LEVEL LAPSE RATES OF 7C TO 8C WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. THE QUESTION IS WHERE THE FOCUS WILL BE FOR CONVECTION TO GET GOING AS MODELS HAVE VARYING SOLUTIONS ON THE LOWER LEVEL JET. FOR NOW...WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA AS A STARTING POINT. SYSTEM EXPECTED TO MOVE ACROSS THE REGION ON MONDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE SHOWERS AND STORMS WILL LINGER INTO MONDAY NIGHT BEFORE DRY SLOT ARRIVES. PRECIPITATION MAY MOVE BACK INTO THE FAR NORTH ON TUESDAY AS SYSTEM DEPARTS THE AREA. ATTENTION THEN TURNS TO LATE IN THE FORECAST PERIOD AND THEN INTO FRIDAY. IT APPEARS THAT AN ACTIVE PATTERN COULD SET UP THAT WILL BRING US LOCALLY HEAVY RAIN AT SOME POINT. WILL CONTINUE TO MONITOR THE SITUATION OVER THE NEXT SEVERAL NIGHTS. && .AVIATION...MVFR CIGS EXPECTED OVER MUCH OF THE REGION THROUGH THIS EVENING. BRIEF IFR POSSIBLE AT EGV/LNL/RHI/ARV/RRL. STRONG WEST TO NORTHWEST SURFACE WINDS MAY PRODUCE CROSSWIND RESTRICTIONS ON SOME NORTH SOUTH RUNWAYS DEPENDING ON AIRCRAFT TYPE. && .MARINE...DEEPENING SURFACE LOW MOVING ACROSS LAKE SUPERIOR SHOULD PRODUCE GALE FORCE WINDS OVER THE CENTRAL AND NORTHERN BAY THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS WILL LIKELY STAY JUST BELOW GALE CRITERIA ELSEHWERE BUT THERE SHOULD BE FREQUENT GALE FORCE GUSTS WHICH JUSTIFIES A GALE WARNING...ESPECIALLY SINCE IT IS THE LABOR DAY WEEKEND AND THERE MAY BE MORE BOAT TRAFFIC THAN USUAL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Sep 2, 3:05 PM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT THU SEP 2 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 305 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS ALONG WITH A SMALL RISK OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY STRONG NORTHWEST WINDS MAY IMPACT NORTHERN DOOR COUNTY ON FRIDAY AFTERNOON AND FRIDAY NIGHT. GUSTS TO 40 TO 50 MPH ARE POSSIBLE. THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-032015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 305 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHEAST WISCONSIN THIS EVENING. GUSTY WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY DEEPENING LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL PRODUCE STRONG WEST TO NORTHWEST WINDS FRIDAY THROUGH EARLY SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY. GALE FORCE WINDS AND LARGE WAVES ARE POSSIBLE WITH THIS STORM SYSTEM LATER FRIDAY. MARINERS SHOULD STAY AWARE OF THE LATEST FORECASTS AND WARNINGS AS WE MOVE INTO THE LABOR DAY WEEKEND. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Special Marine Warning | GRB | 99 min | |
| Sep 3, 4:34 AM CDT | Gale Warning | GRB | 26 hr |
Nearby
Wind Advisories in Wisconsin, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.